MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age & date of birth: no patient involvement.A3: patient sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E3: occupation: central complaint vigilance analyst.The actual device is not available for return; therefore, the actual condition of the actual sample was unable to be determined.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage on cannula that might lead to the complaint.A total of five (5) complaints were received from the previous two (2) fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The root cause of the complaint could not be identified to be related to our production or process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot and the retention samples met the required specifications.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.The retention samples were confirmed visually in good condition.Simulation was conducted on the samples wherein the needle did not break even after 40 times bending which indicates that our needles have high resistance to breakage.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to a complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that before injection the involved terumo surguard3 safety needle was found broken.Treatment was stopped.The event occurred pre-treatment.There was no patient involvement.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17629040
Report Number3003902955-2023-00039
Device Sequence Number15358031
Product Code FMI
UDI-Device Identifier34806017507771
UDI-Public34806017507771
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3+2051
Device Lot Number220115C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown